Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Lump in the throat. Suffer from GERD. Taking prevacid. Need a permanent cure?

For the past few years, I have had the feeling of a lump in my throat. Everytime I swallow It makes me gag and spit, sometimes for hours on end. I am at my witts end because this is taking over my life. I have been told I have GERD, yet I have no heartburn, or the nasty taste in the back of my throat. I am taking Prevacid, on day 5 and am feeling no relief. This gagging and spitting from the "lump" occurs all day everyday, I have learned to live with it, but it is becoming more and more severe. What can I do?
Asked On : Wed, 10 Apr 2013
Answers:  1 Views:  64
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear,

Gastro esophageal reflux disease is caused by the reflux of acid from stomach to esophagus due to relaxation of the sphincter at the lower part of esophagus.

Management consists of:
1. Lifestyle modification- like weight reduction, sleeping on the left side, or with upper body raised.
2. Dietary modification- avoid consuming irritating substances such as acidic & rich foods, caffeine, nicotine, and alcohol.
3. Medical management- Proton pump inhibitors like Omeprazole, Pantoprazole,etc. (which prevent acid formation in stomach) Metoclopramide can also be used but it has some side effects on long term usage.
4. Surgical management- Fundoplication, done in cases of failure of medical management.

So, it will be better to consult a Gastroenterologist for further management.
Investigations like Endoscopy & Ultrasound scan of the abdomen will be helpful.

There is no need to will be fine.
Wish you a good health & speedy recovery.
Thanks & Take care
Answered: Tue, 16 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor